MAUDE Adverse Event Report: REFER TO SECTION H10 GALAXY G3 XSFT 3.5MM X 7.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

REFER TO SECTION H10 GALAXY G3 XSFT 3.5MM X 7.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLX123575
Medical Device Problem Codes Stretched (1601); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) patient weight was not provided.(b)(6).Procode: krd/hcg.(b)(4).The complaint product has not yet been returned for evaluation and testing.Additional information will be submitted within 30 days upon receipt.Concomitant med products: 4 mm x 10 cm galaxy g3 xsft (glx120410/l10274) thermo-mechanical dcs, headway duo (microvention) microcatheter, microvention coil (b)(4).The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization of an internal carotid artery aneurysm, the delivery hypotube of the 4 mm x 10 cm galaxy g3 xsft (glx120410/l10274) thermo-mechanical detachable coil delivery system (dcs) kinked during advancement and could not be inserted any further.Resistance was encountered at the rotating hemostatic valve (rhv).The coil was replaced to complete the procedure.There was no loss of cerebral target position as a result of this issue.An adequate continuous flus was maintained through the headway duo (microvention) microcatheter.Prior to this coil, one microvention coil went through the same microcatheter without resistance.There were no apparent kinks in the microcatheter that may have contributed to the event.No additional damage was noted to the coil following the event.The product was stored and handled according to the instructions for use (ifu).No visible product damage was observed prior to use.The 3.5 mm x 7.5 cm galaxy g3 xsft (glx123575/l10401) thermo-mechanical coil was selected for use and inserted; however, the physician was not pleased with the position of the coil and the coil was not placed in the target aneurysm.After retrieval, the coil ¿bundled up¿ and seemed to create a ball that could not be resheathed.The coil was replaced and the procedure was completed successfully.The coil was prepped for use, but the translucent sheath did not come away easily from the delivery tube of the dcs.An adequate flush was maintained.No resistance was felt during advancement of the coil through the microcatheter.The introducer was not damaged in any way.Reportedly, the user did not apply excessive force while unsheathing or resheathing.There was no report of consequence or impact to the patient.The patient was in stable condition.The surgery was not delayed due to the reported events.Medical intervention was not required and no fragments were generated from the damaged products.The products will be returned for analysis.No further information was provided.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization of an internal carotid artery aneurysm, the device positioning unit (dpu) wire of the 4mm x 10cm galaxy g3 xsft (glx120410/l10274) thermo-mechanical detachable coil delivery system (dcs) kinked during advancement and could not be inserted any further.Resistance was encountered at the rotating hemostatic valve (rhv).The coil was replaced to complete the procedure.There was no loss of cerebral target position as a result of this issue.An adequate continuous flush was maintained through the headway duo (microvention) microcatheter.Prior to this coil, one microvention coil went through the same microcatheter without resistance.There were no apparent kinks in the microcatheter that may have contributed to the event.No additional damage was noted to the coil following the event.The product was stored and handled according to the instructions for use (ifu).No visible product damage was observed prior to use.The 3.5mm x 7.5cm galaxy g3 xsft (glx123575/l10401) thermo-mechanical coil was selected for use and inserted; however, the physician was not pleased with the position of the coil and the coil was not placed in the target aneurysm.After retrieval, the coil ¿bundled up¿ and seemed to create a ball that could not be resheathed.The coil was replaced and the procedure was completed successfully.The coil was prepped for use, but the translucent sheath did not come away easily from the delivery tube of the dcs.An adequate flush was maintained.No resistance was felt during advancement of the coil through the microcatheter.The introducer was not damaged in any way.Reportedly, the user did not apply excessive force while unsheathing or resheathing.There was no report of consequence or impact to the patient.The patient was in stable condition.The surgery was not delayed due to the reported events.Medical intervention was not required and no fragments were generated from the damaged products.The products will be returned for analysis.No further information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Complaint conclusion: as reported by a healthcare professional, during a coil embolization of an internal carotid artery aneurysm, the device positioning unit (dpu) wire of the 4mm x 10cm galaxy g3 xsft (glx120410/l10274) thermo-mechanical detachable coil delivery system (dcs) kinked during advancement and could not be inserted any further.Resistance was encountered at the rotating hemostatic valve (rhv).The coil was replaced to complete the procedure.There was no loss of cerebral target position as a result of this issue.An adequate continuous flush was maintained through the headway duo (microvention) microcatheter.Prior to this coil, one microvention coil went through the same microcatheter without resistance.There were no apparent kinks in the microcatheter that may have contributed to the event.No additional damage was noted to the coil following the event.The product was stored and handled according to the instructions for use (ifu).No visible product damage was observed prior to use.The 3.5mm x 7.5cm galaxy g3 xsft (glx123575/l10401) thermo-mechanical coil was selected for use and inserted; however, the physician was not pleased with the position of the coil and the coil was not placed in the target aneurysm.After retrieval, the coil ¿bundled up¿ and seemed to create a ball that could not be resheathed.The coil was replaced and the procedure was completed successfully.The coil was prepped for use, but the translucent sheath did not come away easily from the delivery tube of the dcs.An adequate flush was maintained.No resistance was felt during advancement of the coil through the microcatheter.The introducer was not damaged in any way.Reportedly, the user did not apply excessive force while unsheathing or resheathing.There was no report of consequence or impact to the patient.The patient was in stable condition.The surgery was not delayed due to the reported events.Medical intervention was not required and no fragments were generated from the damaged products.No further information was provided.The device was returned with its inner pouch.Labeling on the inner pouch matched the product documented in the complaint.The embolic coil was partially advanced out of the introducer, stretched, and tangled around the device positioning unit (dpu) core wire.The device was gently untangled from the dpu core wire.The translucent introducer sheath was fully zipped.There were no apparent kinks or bends in the dpu core wire.The ball tip was intact.The embolic coil was severely stretched.The articulating joint was intact.The condition of the resistance heating (rh) coil was obscured by the translucent introducer sheath.The v-notch of the resheathing tool was undamaged.The embolic coil was advanced out of the introducer to visualize the rh coil.The rh coil had not been heated.An attempt was made to retract the embolic coil into the introducer.The stretched and tangled embolic coil could not be retracted.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The complaint that the embolic coil was damaged was confirmed.The embolic coil was stretched.The complaint of rezipping difficulty was not confirmed.The device was returned with the translucent introducer sheath completely zipped.The complaint of positioning difficulty could not be evaluated, as it is dependent on the circumstances of the procedure.However, the observed damage to the embolic coil would be likely to impair positioning.The damage to the embolic coil is indicative of the application of excessive force.While the circumstances surrounding the event are unknown, stretching happens when excessive retraction force is applied to the embolic coil while a portion of the coil is lodged in its location.In this event, it appears as though the distal end of the embolic coil was lodged in a location when the excessive force was applied.The device was likely not retracted through the microcatheter and into the introducer, but rather the introducer and device were pulled out of the microcatheter with the embolic coil still in an advanced position.The excessive force caused the embolic coil to stretch.It is possible that the customer then attempted to resheathe the device from after it had been removed, causing the stretched embolic coil to tangle.The tangled embolic coil could not retract into the introducer.The ifu instructs the user to resheathe the device by first retracting the embolic coil into the introducer, and then sliding the resheathing tool over the sheath and dpu until it is locked.Neither the device history record review nor the product analysis suggest that the reported failure could be related to the manufacturing process of the unit.Although a definitive conclusion cannot be made, it appears that circumstances of the procedure may have contributed to the reported event.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.This is one of two products involved with the reported complaint and the associated manufacturer report numbers are 3008114965-2018-00543 & 3008114965-2018-00588.

Brand Name
GALAXY G3 XSFT 3.5MM X 7.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
REFER TO SECTION H10
47709 fremont blvd
fremont CA 94538
MDR Report Key7307433
Report Number3008114965-2018-00543
Device Sequence Number11029403
Product Code KRD
UDI-Device Identifier10886704077664
UDI-Public10886704077664
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Catalogue NumberGLX123575
Device Lot NumberL10401
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2018
Initial Date Received by Manufacturer 02/04/2018
Supplement Date Received by Manufacturer03/01/2018
Initial Report FDA Received Date03/01/2018
Supplement Report FDA Received Date03/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR